iCliniq logo

Ask a Doctor Online Now

HomeAnswersUrologyurine infectionI have noticed tiny squiggles and long hair in my urine for six months. Why?

What do squiggles and long hair-like things in my urine indicate?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 10, 2022
Reviewed AtJanuary 18, 2024

Patient's Query

Hello doctor,

I am hoping to get some advice on something strange in my urine. I have noticed tiny squiggles and long hair in my urine for six months. It ranges from 10 mm to 40 mm with a head-like follicle. I have attached a picture of the squiggle. I have been ill for 15 months with various symptoms, and I cannot recollect the timeline of symptoms. I have been diagnosed with autoimmune neutropenia and multiple conditions such as trigeminal neuralgia and cervical stenosis. I feel an intermittent pricking sensation in the right arm and hand, stiffness, numbness, and weakness in my left lower leg. I have reactions to foods like coffee and high carbohydrates. I experience tremors during sleep, tinnitus, ligament snapping, cold feeling, muscle spasming, and tingling in my feet and fingers. I feel like insects crawling on my skin, and I have arrhythmia when lying down at night. In addition, I have mental fatigue, forgetfulness, language difficulties, and low mood.

I also had painless orchitis six weeks ago, which lasted three weeks. I have been tested for chlamydia and Lyme disease, but they were negative. I have had past infections of EBV and HSV type 1. Most of these problems started after taking the COVID vaccine. As a result, the urine is often bubbly and frothy. I am currently taking Diclofenac 75 mg twice daily for tinnitus and joint snapping. I took a naturopath doctor's depot injection containing cat's claw, Glutathione, CoQ10, and Acetylcholine seven weeks ago. His prolotherapy injection was into the infraorbital nerve (Lidocaine and Dextrose). I do not know if he injected something else. I also took homeopathic supplements like Monolaurin, CoQ10, black seed oil, turmeric, Fisetin, and multivitamins. In addition, I tried corticosteroids, Acyclovir, and Azithromycin. I do not know if they worked as the symptoms have not changed. I eat 2 to 3 meals a day, usually high protein and low carbohydrates. I eat vegetables and fruits like kale, carrot, apple, ginger, cloves, garlic, honey, blueberries, flax seeds, chia seeds, pumpkin seeds, and a teaspoon of whey protein.

I am 5 feet 7 inches tall and weigh 64 kg. I do not smoke, and I walk or cycle 5 to 10 km per day. I used to work in healthcare industry before the severe reaction to the vaccination. It has been tough to get help and be treated. Maybe the hair in my urine is due to some issue in my diet, or due to overworked kidneys, or perhaps there is another infection related to a poorly functioning immune system. I do not know.

Please help.

Hello,

Welcome to icliniq.com.

Severe neutropenia can cause immune suppression and acute infections. Hair in the urine is rare, and it is mainly associated with masses that can grow in the urinary system. Therefore, an ultrasound of the kidneys, ureter, and bladder will be required for diagnosis. You can also give your urine sample for analysis and microscopy. Follow-up is highly recommended with the tests mentioned earlier to proceed further with the diagnosis and management.

Kind regards.

Patient's Query

Hello doctor,

Thank you for the reply.

I appreciate your response and expertise on the matter. I had consulted another doctor six months ago, and he dismissed it, but he was not a urologist. You hinted that neutropenia might have caused an opportunistic infection in the urinary system. I am going to travel abroad very soon. Can I get the tests after a month? Could damage to the nervous system cause it? I have read CNS problems can cause UTIs. Do I need to see a urologist in person, or will my general practitioner be able to look at it?

Hello,

Welcome back to icliniq.com.

Yes, it would be best if you considered this matter urgent and got the tests done. I request you not to take time even though it will be safer to do them before you travel. Damage to the nervous system can cause UTI (urinary tract infection) as the bladder does not empty well, and residual urine can cause UTI. But we are still not sure whether your nervous system is affected. So on ultrasound, please do a post-void scan to see residual urine in the bladder. I think this issue initially can be seen by your general practitioner, and they can escalate to a urologist if required.

I hope this has helped.

Kind regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Samer Sameer Juma Ali Altawil
Dr. Samer Sameer Juma Ali Altawil

Urology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy